Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
skimpywimpy

Question for Post Accutane Users

Recommended Posts

It's going on a year now since I took my last pill. My acne is gone. But my skin is so dry. I get eczema! I think Accutane was a big mistake for me. I am really tired of mineral oil baths, full body moisturizing, and babying my skin.

I am wondering how long the dryness lasts? Does the skin slowly go back to normal over several years? I've heard different things from different people (doctors, nurses, pharmacists). But the general consensus is that at 6-12 months after tane you're skin doesn't change anymore.

I thought I'd ask here and maybe some people can tell me their experience. Please if you took tane several years ago, tell me about how the dryness progressed after stopping.

Share this post


Link to post
Share on other sites

I ended my treatment over a year and a half ago, and I haven't had too much drying. My lips still get more chapped than before I was on it, and my legs and feet are occasionally dry. I use sesame oil from Neutrogena, and that seems to help. I've noticed I don't sweat nearly as much as I did pre-treatment, even after all this time.

Share this post


Link to post
Share on other sites

Hey there -

Saw your post... Know you may not like being dry, but many would like to be in your shoes. I've read some posts that those on Tane got oil and acne back following treatment.... On the flip side, have you remained clear (no or little acne)? Is your skin still smooth from Accutane? I'm on month 3 on low dose Tane (20mg) and love the results so far. I have mild chin acne and my face is clearer and smoother. I'm hoping the results last after treatment?!!!

Thanks for your input and hope you find some moisterisers that can help with the dryness.

Yvette

Share this post


Link to post
Share on other sites
It's going on a year now since I took my last pill. My acne is gone. But my skin is so dry. I get eczema! I think Accutane was a big mistake for me. I am really tired of mineral oil baths, full body moisturizing, and babying my skin.

I am wondering how long the dryness lasts? Does the skin slowly go back to normal over several years? I've heard different things from different people (doctors, nurses, pharmacists). But the general consensus is that at 6-12 months after tane you're skin doesn't change anymore.

I thought I'd ask here and maybe some people can tell me their experience. Please if you took tane several years ago, tell me about how the dryness progressed after stopping.

Share this post


Link to post
Share on other sites

2 liters of distilled water a day. i capsule of fish oil. 1 capsule of flax oil. 1 capsule of vitamin e and c. moisurizing, elidel, steroids, no soap, cold water baths. still getting terrible rashes.

Share this post


Link to post
Share on other sites

Skimpywimpy - I have exactly the same problem!

Accutane did wonders for my skin, but after about 4 months of it I started to get eczema, and after about 5 months the eczema got so bad I had to come off the accutane. Even using moisturier all over and doing everything my doctors told me to do the eczema made my life unlivable - I felt like I'd rolled around in itching powder. It was a nightmare. I had eczema all over my hands, torso, knees, groin, bum, and feet.

Now I've been off accutate for about 6 months and although it's got a bit better it's still horrible. To make things even worse, my acne's now coming back.#

I'm going to see my dermatologist in a few weeks so I'll let you know what he says.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×